MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that when writer was doing an ivad access.No difficulty with same.Checked for blood return and there was none.Unable to flush same.Writer attempted to reposition needle device but realized that it seemed to be bent as it was very difficult to pull back on same.At this point, as the device appeared to be questionable, writer removed same to discover that the needle was indeed bent at almost a 90-degree angle sideways.Writer did not attempt to flush again prior to removal.No unexpected or prolonged care reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent needle was confirmed and the cause was determined to be use related.The product returned for evaluation was a 22 ga x 0.75 in.Safestep infusion set.The returned product sample was evaluated and the needle was observed to be bent in two different locations along the shaft.The following observations were noted during the sample evaluation: ¿ usage residue was seen on the sample which proved that the product had experienced at least some use.¿ the bend in the needle had occurred away from the needle base which can be caused by device manipulation during/following port access.An attempt to advance the safety over the needle tip was unsuccessful as the safety could not pass the bent region of the needle.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23831261
Report Number3006260740-2025-09767
Device Sequence Number18399720
Product Code FPA
UDI-Device Identifier00801741066160
UDI-Public(01)00801741066160
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0029
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown